Alert archive / Texas / Freeze Warnings in 2014

Freeze Warning 2, NWS Austin/San Antonio, TX

November 11, 20148 counties in Texas

NWS Austin/San Antonio, TX issued this freeze warning at Nov 11, 2014, 3:21 PM CST for 8 counties in Texas. It took effect at Nov 12, 2014, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2014, 3:21 PM CST (21:21 UTC)
In effect from
Nov 12, 2014, 3:00 AM CST
Expired
Nov 12, 2014, 9:00 AM CST
In force
6 hr
Issued by
NWS Austin/San Antonio, TX

Counties Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Llano County, TX, Real County, TX

The radar

The Austin/San Antonio radar (KEWX), 115 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 9.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2014-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2014-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1446 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WWUS74 KEWX 112121
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 PM CST TUE NOV 11 2014

FREEZING TEMPERATURES EXPECTED ACROSS MUCH OF THE HILL COUNTRY
FROM 3 AM CST TONIGHT THROUGH 9 AM CST WEDNESDAY MORNING

.IN THE WAKE OF A STRONG COLD FRONT...FREEZING TEMPERATURES CAN BE
EXPECTED ACROSS MUCH OF THE HILL COUNTRY LATE TONIGHT INTO
WEDNESDAY MORNING. IN ADDITION...WINDS OF 1O T0 15 MPH WILL MAKE
IT FEEL EVEN COLDER. 

TXZ171-172-184>186-188>190-121000-
/O.NEW.KEWX.FZ.W.0002.141112T0900Z-141112T1500Z/
LLANO-BURNET-EDWARDS-REAL-KERR-GILLESPIE-KENDALL-BLANCO-
INCLUDING THE CITIES OF...LLANO...BURNET...ROCKSPRINGS...LEAKEY...
KERRVILLE...FREDERICKSBURG...BOERNE...BLANCO
321 PM CST TUE NOV 11 2014

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST
WEDNESDAY. 

* TEMPERATURE...LOWS 29 TO 32.

* IMPACTS... THIS WILL BE THE FIRST FREEZE OF THE SEASON FOR MANY
  LOCATIONS. THESE TEMPERATURES MAY DAMAGE COLD SENSITIVE PLANTS.
  EXPOSED PIPES MAY FREEZE. OUTDOOR PETS MAY NEED EXTRA
  PROTECTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
524 
WWUS74 KEWX 120949
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
349 AM CST WED NOV 12 2014

FREEZING TEMPERATURES EXPECTED ACROSS MUCH OF THE NORTHERN HILL
COUNTRY THROUGH 9 AM CST THIS MORNING.

.IN THE WAKE OF YESTERDAYS STRONG COLD FRONT...TEMMPERATURES WILL
DIP TO THE FREEZING MARK BY SUNRISE THIS MORNING...AND THEN RISE
BACK ABOVE FREEZING BY 9 AM. 

TXZ171-172-184>186-188>190-121500-
/O.CON.KEWX.FZ.W.0002.000000T0000Z-141112T1500Z/
LLANO-BURNET-EDWARDS-REAL-KERR-GILLESPIE-KENDALL-BLANCO-
INCLUDING THE CITIES OF...LLANO...BURNET...ROCKSPRINGS...LEAKEY...
KERRVILLE...FREDERICKSBURG...BOERNE...BLANCO
349 AM CST WED NOV 12 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TEMPERATURE...LOWS 29 TO 32.

* IMPACTS...THIS WILL BE THE FIRST FREEZE OF THE SEASON FOR MANY
  LOCATIONS. THESE TEMPERATURES MAY DAMAGE COLD SENSITIVE PLANTS.
  EXPOSED PIPES MAY FREEZE. OUTDOOR PETS MAY NEED EXTRA
  PROTECTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 11, 3:21 PM CST, 0 minutes earlier.

Area forecast discussion, Nov 11, 3:21 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 PM CST TUE NOV 11 2014

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
A STRONG COLD FRONT WAS MOVING INTO DEEP SOUTH TEXAS AND THE TEXAS
COASTAL WATERS AT MID AFTERNOON. IN ITS WAKE...TEMPERATURES ACROSS
SOUTH CENTRAL TEXAS ARE MUCH COLDER THAN THIS TIME YESTERDAY. THE
CLOUDS HAVE ERODED SOUTH TO AN EAGLE PASS TO BOERNE TO AUSTIN TO
TAYLOR LINE. THIS HAS ALLOWED TEMPERATURES TO RECOVER INTO THE 50S
IN THE HILL COUNTRY. THE CLOUDS SHOULD ERODE A LITTLE FURTHER TO
THE SOUTH TONIGHT INTO WEDNESDAY AS EVEN DRIER AIR FILTERS INTO
OUR AREA. TEMPERATURE FORECASTS WILL BE SLIGHTLY LOWER CONFIDENCE
FOR MOST AREAS AS THE PERSISTENCE OF THE CLOUDS AND THE SUSTAINED
WINDS WILL PREVENT EFFICIENT RADIATIONAL COOLING AT NIGHT AND
SOLAR HEATING DURING THE DAY. HAVE ENOUGH CONFIDENCE THOUGH TO
KEEP THE HILL COUNTRY CLEAR WITH LIGHTER WINDS TONIGHT AS AXIS OF
SURFACE RIDGE BUILDS INTO THAT AREA. AS A RESULT..EXPECT FREEZING
TEMPERATURES ACROSS MUCH OF THE HILL COUNTRY...ESPECIALLY IN WIND
PROTECTED AREAS. HAVE ISSUED A FREEZE ADVISORY FROM 3 AM TONIGHT
UNTIL 9 AM WEDNESDAY FOR MUCH OF THE HILL COUNTRY. SOME ISENTROPIC
LIFT DEVELOPS LATE WEDNESDAY INTO WEDNESDAY NIGHT TO EXPAND THE
CLOUD DECK BACK NORTH. STILL EXPECT FREEZING TEMPERATURES ACROSS
THE HILL COUNTRY AND POSSIBLY SOME SPOTS ALONG THE ESCARPMENT
WEDNESDAY NIGHT. HOWEVER...THE CLOUD DECK MAY INHIBIT COOLING
ENOUGH TO KEEP TEMPERATURES A LITTLE WARMER. THE NAM SHOWS
STRONGER ISENTROPIC LIFT AND DEEPER MOIST LAYER TO GENERATE RAIN
WEDNESDAY NIGHT. THE NAM IS THE ONLY MODEL TO DO THIS AND WILL
DISREGARD IT AS MOISTURE ONLY DEEP ENOUGH FOR CLOUD FORMATION.

&&

.LONG TERM (THURSDAY THROUGH TUESDAY)...
THE ISENTROPIC LIFT WANES THURSDAY CAUSING THE CLOUDS TO ERODE TO
THE SOUTHEAST. THIS ALONG WITH MUCH LIGHTER WINDS WILL ALLOW FOR
MORE EFFICIENT RADIATIONAL COOLING THURSDAY NIGHT INTO FRIDAY
MORNING. EXPECT FREEZING TEMPERATURES TO BE MORE WIDESPREAD. A
FREEZE WARNING WILL LIKELY BE ISSUED FOR MANY AREAS ALONG AND
SOUTH OF THE ESCARPMENT. AN UPPER LEVEL TROUGH AND ANOTHER COLD
FRONT MOVE ACROSS TEXAS THIS WEEKEND WHILE A SURFACE TROUGH/LOW
DEVELOPS OVER THE COASTAL WATERS AND MOVES NORTHEAST. ISENTROPIC
LIFT STRENGTHENS FRIDAY NIGHT LEADING TO SLIGHT CHANCE TO CHANCE
OF RAIN OVERNIGHT INTO SATURDAY. A WARM ADVECTION PATTERN WILL
KEEP TEMPERATURES ABOVE FREEZING FRIDAY NIGHT INTO SATURDAY
NIGHT. THE TROUGH MOVES TO THE EAST AS THE COLD FRONT MOVES ACROSS
OUR AREA EARLY SUNDAY. RAIN CHANCES END WITH THE PASSAGE OF THESE
FEATURES. ANOTHER POTENTIAL FREEZE SETS UP FOR SUNDAY NIGHT INTO
MONDAY MORNING. THEN TEMPERATURES WARM BACK UP NEXT TUESDAY AHEAD
OF YET ANOTHER UPPER LEVEL TROUGH FOR THE MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              37  52  34  46  30 /   0   0  10  -   -
AUSTIN BERGSTROM INTL AIRPORT  36  52  32  47  28 /   0   0  10  -   -
NEW BRAUNFELS MUNI AIRPORT     38  53  36  48  29 /   0   0  10  -   -
BURNET MUNI AIRPORT            31  48  30  45  28 /   0   0  -   -   -
DEL RIO INTL AIRPORT           39  54  36  50  34 /   0   0  -   -   -
GEORGETOWN MUNI AIRPORT        33  49  31  46  29 /   0   0  -   -   -
HONDO MUNI AIRPORT             36  54  33  48  28 /   0   0  10  -   -
SAN MARCOS MUNI AIRPORT        37  52  34  47  29 /   0   0  10  -   -
LA GRANGE - FAYETTE REGIONAL   39  54  36  47  32 /  -   10  10  10  -
SAN ANTONIO INTL AIRPORT       38  54  36  48  32 /   0   0  10  -   -
STINSON MUNI AIRPORT           40  55  37  49  32 /  -    0  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 3 AM TO 9 AM CST WEDNESDAY FOR THE FOLLOWING
COUNTIES: BLANCO...BURNET...EDWARDS...GILLESPIE...KENDALL...KERR...
LLANO...REAL.

&&

MESOSCALE/AVIATION...12
SYNOPTIC/GRIDS...04
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Nov 11, 4:39 AM CST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
439 AM CST TUE NOV 11 2014

TXZ171>173-183>194-202>209-217>225-228-121100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
439 AM CST TUE NOV 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS THE NORTHERN HILL
COUNTRY ON THURSDAY MORNING AND ACROSS ALL OF THE HILL COUNTRY AND
INTERSTATE 35 CORRIDOR NORTH OF SAN ANTONIO ON FRIDAY MORNING.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Freeze Warnings in Texas, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.